Missouri, 2008Flash Flooding and Flooding in Missouri, September 12 to 14, 2008
September 12 to 14, 2008 · NWS LSX · 32 events in 22 counties and zones
A cold front moved through the region and interacted with the remnants of Hurricane Ike. Widespread heavy rain was reported across Missouri and Illinois causing major flooding across the region.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 4
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 32
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved through the region and interacted with the remnants of Hurricane Ike. Widespread heavy rain was reported across Missouri and Illinois causing major flooding across the region. Many small creeks in the St. Louis Metropolitan area that had not flooded for years became raging rivers flooding roads, homes and businesses. Also, winds from the remnants of Hurricane Ike caused tree, power line and building damage in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 12, 2:27 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 12, 2:27 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
327 AM CDT FRI SEP 12 2008
.DISCUSSION...
/321 AM CDT FRI SEP 12 2008/
MAIN CONCERN IS STILL THE POTENTIAL FOR HEAVY RAINFALL AND
FLOODING. LOOKS LIKE AN INCREASING LIKELIHOOD OF HEAVY RAINFALL
ON SATURDAY NIGHT AND SUNDAY...BUT WILL HOLD OFF ON ISSUING A
WATCH AT THIS TIME BECAUSE IT IS STILL IN THE 4TH AND 5TH PERIODS.
WILL CONTINUE TO EMPHASIZE THE THREAT IN THE HYDROLOGIC OUTLOOK
(ESFLSX) AND THE HWO.
FORECAST IS PRIMARILY BASED ON A MIX OF THE 00Z NAM/12Z ECWMF. THE
ECMWF HAS BEEN THE MOST CONSISTENT OF THE MODELS THE PAST FEW DAYS
ON HOW QUICKLY IKE WILL MOVE ACROSS MO/IL AND MATCHES UP PRETTY WELL
WITH THE 03Z NHC POSITION. HOWEVER...THE NEW 00Z ECWMF MAY BE BIT
TOO QUICK AS IT SPEEDS UP AHEAD OF MID LEVEL TROUGH OVER THE
UPPER MIDWEST WHICH IS APPRECIABLY DEEPER THAN ITS PREVIOUS RUNS
OR THE UKMET/NAM/GFS.
WILL KEEP AREAS OF FOG GOING THROUGH 15Z AS ATMOSPHERE IS VERY MOIST
WITH UNSEASONABLY HIGH UPR 60S/LOW 70S AND SEVERAL LOCATIONS
REPORTING VSBYS LOWER THAN 1SM. HAVE CATEGOICAL POPS GOING OVER
THE NRN HALF OF THE CWA TODAY AS SHORTWAVE TROUGH NOW OVER THE
CENTRAL PLAINS LIFTS NEWD. PER SWODY1...WILL ALSO NEED TO MONITOR
FOR STRONG STORMS THIS AFTERNOON AS MLCAPES WILL BE IN THE
500-1000 J/KG RANGE OVER THE SRN TWO-THIRDS OF THE CWA WITH 0-1KM
SHEAR IN THE 10-15 KNOT RANGE. AXIS OF HEAVIEST RAINFALL WILL
SHIFT NORTH AND NORTHWEST OF THE CWA TONIGHT AS UPPER FLOW
SLIGHTLY AMPLIFIES AHEAD OF A NORTHERN PLAINS MID LEVEL TROUGH
WHICH WILL PUSH SURFACE FRONT JUST NORTH OF CWA. FRONT WILL LIKELY
STAY JUST OF NORTH CWA TOMORROW...BUT THERE WILL BE ENOUGH LARGE
SCALE ASCENT IN THE WARM SECTOR TO WARRANT KEEPING CATEGORICAL/LIKELY
POPS GOING OVER THE NWRN TWO-THIRDS OF THE CWA.
COULD BE LOCALLY HEAVY RAINFALL TODAY THROUGH TOMORROW GIVEN THE
VERY IMPRESSIVE SEPTEMBER PWATS AOA 2 INCHES AND WARM CLOUD DEPTHS
OF 3-4.5 KM. HOWEVER...THE BEST TIMING FOR HEAVY RAINFALL WILL BE
WITH THE REMNANTS OF IKE SATURDAY NIGHT INTO SUNDAY. LARGE SCALE
ASCENT WILL INCREASE DRAMATICALLY AS AREA WILL LIE UNDER DIFFULENT
FLOW AHEAD OF IKE AND IN THE RIGHT IN ENTRANCE REGION OF THE GREAT
LAKES JET. THERE WILL ALSO BE STRONG 925-850MB MOISTURE CONVERGENCE
AT THE NOSE OF A 60KT LOW LEVEL JET. HAVE UPPED POPS INTO THE
80-90% RANGE WITH THE MENTION OF HEAVY RAIN. TOTAL RAINFALL BY
SUNDAY NIGHT WHEN IKE WILL BE QUICKLY PULLING AWAY WILL BE IN THE
4-6 INCH RANGE OVER THE SERN TWO-THIRDS OF THE CWA.
CUT BACK ON GUIDANCE HIGH TEMPERATURES THE NEXT FEW DAYS BECAUSE
OF THE CLOUDY SKIES AND HIGH RAIN CHANCES. DIURNAL SWINGS WILL BE
LOW BECAUSE OF THESE CONDITIONS AND THE HIGH DEWPOINTS.
BRITT
&&
.AVIATION...
/1134 PM CDT THU SEP 11 2008/
FOR THE 06Z TAFS...
RAIN AND LOW FLIGHT CONDITIONS WILL CONTINUE TO BE THE PRIMARY
AVIATION CONCERNS FOR THE NEXT 24 HOURS. PRETTY STEADY RAIN CAN BE
EXPECTED ALONG AND NORTH OF THE I-44/I-64 CORRIDOR I THINK...WITH
PREVAILING CIGS AOA 4000FT DROPPING INTO MVFR RANGE TOWARD 10-12Z.
HOWEVER...THERE WILL LIKELY BE IFR CIGS/VSBYS IN HEAVIER RAIN
SHOWERS FLOATING AROUND THROUGH THE NIGHT AND INTO THE DAYLIGHT
HOURS FRIDAY MORNING. THINK THERE WILL BE SOME IMPROVEMENT FRIDAY
AFTERNOON AND WITH JUST SOME LIGHT RAIN SHOWERS AND MIST STILL
FLOATING AROUND.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 12, 4:02 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
502 AM CDT FRI SEP 12 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131015-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
502 AM CDT FRI SEP 12 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG CAN BE EXPECTED THROUGH MID MORNING TODAY.
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. A FEW
OF THE STORMS COULD BE QUITE STRONG PRODUCING GUSTY WINDS. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE
WEEKEND. A FEW OF THESE STORMS COULD PROUDUCE LOCALLY HEAVY
RAINFALL THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS PRODUCING
HEAVY RAINFALL ARE EXPECTED TO BECOME MORE WIDESPREAD SATURDAY
NIGHT AND SUNDAY AS THE REMNANTS OF HURRICANE IKE MOVES ACROSS
MISSOURI AND ILLINOIS. TOTAL RAINFALL AMOUNTS OF 4 TO 6 INCHES
ARE POSSIBLE SOUTHEAST OF A COLUMBIA MISSOURI TO QUINCY LINE BEFORE
THE RAIN ENDS SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION ON A LIMITED BASIS MAY BE NEEDED TODAY.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BRITT
Event by event
15 flood, 9 flash flood, 8 strong wind. Local standard time, as filed.
Flash Flood, Boone
- When
- September 12, 5:00 AM CST to 9:30 AM CST
- Where
- Boone County, 0.93 mi S of Hinton to 3.75 mi SW of Columbia
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.037, -92.347
Two and a half to three and a half inches of rain fell onto already saturated soils, causing flash flooding. Numerous roads were flooded and one water rescue was performed on Rangeline Road at David Allen Road.
Flash Flood, Audrain
- When
- September 12, 6:00 AM CST to 9:30 AM CST
- Where
- Audrain County, Mexico to 8.87 mi SSE of Rush Hill
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.180, -91.900
Two and a half to three and a half inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including Highway JJ southeast of Mexico.
Flash Flood, Callaway
- When
- September 12, 6:00 AM CST to 9:30 AM CST
- Where
- Callaway County, 2.33 mi ESE of Youngers to 1.38 mi NW of Carrington
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.032, -92.094
Two and a half to three and a half inches of rain fell onto already saturated soils causing flash flooding. Several roads were flooded in around the Fulton area.
Flood, Knox
- When
- September 13, 7:00 AM CST to September 14, 2:00 PM CST
- Where
- Knox County, 3.37 mi SW of Locust Hill to 1.12 mi NNW of Kenwood
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.989, -92.316
Between two and three inches of rain fell onto already saturated soils causing flooding. Numerous roads were flooded including Route C north of Highway 11, Highway 15 just north of Greensburg, and Highway 15 north of Edina. Also, water from Bridge Creek was flowing onto Highway V north of Knox City.
Flood, Ralls
- When
- September 13, 4:00 PM CST to September 14, 3:00 PM CST
- Where
- Ralls County, 0.29 mi WNW of Llasco to 4.65 mi NE of Hassard
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.671, -91.325
Between 2 and 3 inches of rain fell in a short amount of time on already saturated soils causing flooding. This includes rainfall from the remnants of Hurricane Ike. Numerous roads were flooded. Also, a creek in the New London area was overtopping the culvert with fast flowing water over the roadway.
Flash Flood, Boone
- When
- September 13, 6:00 PM CST to 9:00 PM CST
- Where
- Boone County, 0.51 mi NE of Rucker to 1.17 mi SSE of Huntsdale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.235, -92.413
Up to two inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Route V at Tucker School Road and Thomas Hill Road. In McBaine, two homes and one business were flooded due to several creeks in the area coming out of their banks.
Flash Flood, Audrain
- When
- September 13, 6:00 PM CST to 9:00 PM CST
- Where
- Audrain County, 3.94 mi WSW of Skinner to 9.4 mi ENE of Bassinger Corner
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.255, -92.071
Up to two inches of rain fell onto already saturated soils causing flash flooding. Numerous roads were flooded including Route 54 Business two miles south of Mexico.
Flash Flood, Monroe
- When
- September 13, 6:00 PM CST to 9:00 PM CST
- Where
- Monroe County, 3.19 mi N of Tulip to 4.61 mi E of Santa Fe
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.376, -92.170
Up to two inches fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Route D east of Highway 15 and Route A between Routes DD and J.
Flood, Boone
- When
- September 13, 9:00 PM CST to September 14, 2:00 PM CST
- Where
- Boone County, 0.44 mi NE of Rucker to 1.04 mi SSE of Huntsdale
- Cause
- Heavy Rain / Tropical System
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.234, -92.414
An additional two to three inches of rain, from the remnants of Hurricane Ike, fell onto already saturated soils causing flooding. Numerous roads remained flooded and numerous creeks were well out of their banks due to the heavy rainfall. One woman drowned in flood waters on the east side of Columbia. Her and a friend had stopped to help someone who had been swept off Clark Lane into Hominy Creek. Against the advise of the friend, the woman attempted to help rescue the man and she was swept away.
Flood, Audrain
- When
- September 13, 9:00 PM CST to September 14, 2:00 PM CST
- Where
- Audrain County, 2.13 mi ENE of Bassinger Corner to 0.29 mi NNW of Skinner
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 39.290, -91.612
An additional two to three inches of rain fell in a short amount of time as the remnants of Hurricane Ike moved through the region. Numerous roads remained flooded including Highway 15 north of Mexico.
Flood, Monroe
- When
- September 13, 9:00 PM CST to September 14, 2:00 PM CST
- Where
- Monroe County, 4.86 mi NE of Woodlawn to 3.25 mi W of Monroe City
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 39.636, -92.165
An additional two to four inches of rain fell in a short amount of time as the remnants of Hurricane Ike moved through the region. Numerous roads remained flooded.
Flood, Moniteau
- When
- September 13, 11:00 PM CST to September 14, 2:00 PM CST
- Where
- Moniteau County, 1.85 mi SE of Clarksburg to 1.61 mi WNW of Lupus
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 38.651, -92.646
Up to four inches of rain fell onto already saturated soils causing flooding. Numerous roads were flooded and several of them were washed out including Highway D near the Moniteau Creek Bridge.
Flood, Cole
- When
- September 13, 11:00 PM CST to September 14, 2:00 PM CST
- Where
- Cole County, 0.96 mi W of Osage City to 0.23 mi SE of Wardsville
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 38.548, -92.048
Up to 6 inches of rain fell in short amount of time as the remnants of Hurricane Ike moved through the region causing flooding. Numerous roads were flooded countywide.
Flood, Marion
- When
- September 13, 11:00 PM CST to September 14, 3:00 PM CST
- Where
- Marion County, Hannibal to 1.14 mi S of Warren
- Cause
- Heavy Rain / Tropical System
- Reported by
- Newspaper
- Coordinates
- 39.700, -91.380
Four to five inches of rain fell onto already saturated soils causing flooding. Some of the rainfall was from the remnants of Hurricane Ike. Numerous secondary roads were flooded. The heavy rains loosened up soils in the area causing several trees to fall. A large mudslide occurred on Ely Street in Hannibal. Up to ten dump trucks full of mud had to be hauled away from the slide. No structures were affected by the mudslide.
Flood, Pike
- When
- September 14, 2:00 AM CST to 3:00 PM CST
- Where
- Pike County, Louisiana to 0.83 mi E of Annada
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 39.450, -91.050
Between 4 and 5 inches of rain fell onto already saturated soils as the remnants of Hurricane Ike moved through the region causing flooding. Numerous roads were flooded including Highway 79 north of Louisiana.
Flood, Callaway
- When
- September 14, 3:00 AM CST to 2:00 PM CST
- Where
- Callaway County, 1.57 mi W of Hatton to 1.62 mi NE of (Jef)jffrsn City Mem
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 39.029, -92.059
An additional 3 to 6 inches of rain from the remnants of Hurricane Ike fell onto very saturated soils causing flooding. Numerous roads were flooded.
Flood, Osage
- When
- September 14, 4:00 AM CST to 2:00 PM CST
- Where
- Osage County, Bonnots Mill to 3.7 mi SSE of Shubert
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 38.580, -91.950
Up to four inches of rain fell in a short amount of time as the remnants of Hurricane Ike moved through the region causing flooding. Numerous roads were flooded countywide.
Flood, Gasconade
- When
- September 14, 5:00 AM CST to 2:00 PM CST
- Where
- Gasconade County, Hermann to 2.15 mi NNW of Stony Hill
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 38.700, -91.430
Up to 5 inches of rain fell in a short amount of time as the remnants of Hurricane Ike moved through the region causing flooding. Numerous roads were flooded countywide and numerous creeks were well out of their banks due to the heavy rain.
Flood, Franklin
- When
- September 14, 5:00 AM CST to 3:00 PM CST
- Where
- Franklin County, Berger to 0.73 mi SW of Japan
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 38.680, -91.330
Up to 6 inches of rain fell onto already saturated soils as the remnants of Hurricane Ike moved through the region causing flooding. Numerous roads were flooded countywide with numerous creeks out of their banks as well. At least two roads were washed out. In Washington, a large section of a used car lot was washed out by a nearby creek. One car was destroyed after falling into the hole.
Flash Flood, Lincoln
- When
- September 14, 5:00 AM CST to 3:00 PM CST
- Where
- Lincoln County, 0.45 mi NE of Louisville to 4.48 mi S of Hawk Pt
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 39.205, -91.174
Between 3 and 5 inches of rain fell onto already saturated soils as the remnants of Hurricane Ike moved through the region causing flash flooding. In Silex, the Cuivre River flash flooded the whole town. Seventy-five homes and 6 businesses reported any where from minor to major flood damage. Fortunately no injuries or deaths were reported. Numrous roads throughout the county were flooded.
Flood, Crawford
- When
- September 14, 5:15 AM CST to 2:00 PM CST
- Where
- Crawford County, 2.68 mi WNW of Steelville to 2.33 mi NNE of Vivian
- Cause
- Heavy Rain / Tropical System
- Reported by
- Newspaper
- Coordinates
- 37.986, -91.395
Three to four inches of rain fell in a short amount of time on already saturated soils due to the remnants of Hurricane Ike. Several creeks in the Steelville area, including Yadkin Creek, were out of their banks for a time and several roads in the area were flooded.
Flash Flood, St. Louis
- When
- September 14, 6:00 AM CST to 3:00 PM CST
- Where
- St. Louis County, 0.91 mi E of Clayton to 1.31 mi ENE of St George
- Cause
- Heavy Rain / Tropical System
- Deaths
- 3 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 38.649, -90.313
The remnants of Hurricane Ike moved through the midwest dumping between 3 and 6 inches of rain in just under 6 hours on already saturated soils. This caused widespread flash flooding over St. Louis County. One of the hardest hit areas was University City. Two people drowned in University City when trying to move their vehicles away from the rising flood waters. Another person was killed when a large tree limb that was struck by lightning fell on her in Ladue. Other areas affected by the flash flooding were Hazelwood, Ferguson, Brentwood, Maplewood, Rock Hill, Webster Groves, and Florissant. Over 600 homes, apartments and business were affected by the flooding. Numerous water rescues had to be performed when people drove their vehicles into flooded roadways and became stuck in the flood waters.
Strong Wind, Franklin
- When
- September 14, 6:00 AM CST
- Where
- Franklin forecast zone
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.411, -91.075 (the zone’s center; the record gives no point)
Winds associated with the remnants of Hurricane Ike blew over several trees, tree limbs and power lines.
Flash Flood, St. Charles
- When
- September 14, 6:00 AM CST to 3:00 PM CST
- Where
- St. Charles County, Portage Des Sioux to 1.01 mi NNW of Kampville
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 38.930, -90.350
Between 3 and 6 inches of rain fell onto already saturated soils as the remnants of Hurricane Ike moved through the region causing flash flooding. Numerous roads were flooded countywide including Highway N east of Highway K due to Dardenne Creek overflowing its banks. Also, water was flowing over Central School Road and McClay Road due to creeks out of their banks.
Flood, Jefferson
- When
- September 14, 6:00 AM CST to 3:00 PM CST
- Where
- Jefferson County, 2.89 mi WSW of Hoene Spg to 2.3 mi SW of Ware
- Cause
- Heavy Rain / Tropical System
- Reported by
- Trained Spotter
- Coordinates
- 38.441, -90.672
Between 4 and 5 inches of rain fell onto already saturated soils as the remnants of Hurricane Ike moved through the region causing flooding. Numerous roads were flooded, especially over northern portions of the county.
Strong Wind, Reynolds
- When
- September 14, 6:00 AM CST
- Where
- Reynolds forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 37.362, -90.969 (the zone’s center; the record gives no point)
Numerous trees, tree limbs and power lines were blown down throughout the county due to the remnants of Hurricane Ike. Several trees fell across Highway 21 north of Ellington blocking it for a time.
Strong Wind, St. Francois
- When
- September 14, 7:00 AM CST
- Where
- St. Francois forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Newspaper
- Coordinates
- 37.810, -90.472 (the zone’s center; the record gives no point)
Several trees were blown over as well as numerous tree limbs and power lines throughout the county due to winds from the remnants of Hurricane Ike.
Strong Wind, Madison
- When
- September 14, 7:00 AM CST
- Where
- Madison forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 37.478, -90.345 (the zone’s center; the record gives no point)
Numerous trees, tree limbs and power lines were blown down due to winds from the remnants of Hurricane Ike. In Fredericktown, a mobile classroom at the district preschool sustained minor porch roof damage. Also, a van in Fredericktown sustained minor damage when a large tree limb fell onto it.
Strong Wind, Iron
- When
- September 14, 7:00 AM CST
- Where
- Iron forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 37.504, -90.690 (the zone’s center; the record gives no point)
Numerous tree, tree limbs and power lines were blown down throughout the county due to the remnants of Hurricane Ike. In Ironton, a tree was blown over onto an unoccupied car, crushing it.
Strong Wind, Crawford
- When
- September 14, 8:00 AM CST
- Where
- Crawford forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Numerous trees, tree limbs and power lines were blown down by winds from the remnants of Hurricane Ike across Crawford county. Some of the trees and limbs fell across roadways blocking them for a time.
Strong Wind, St. Charles
- When
- September 14, 8:30 AM CST
- Where
- St. Charles forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.782, -90.675 (the zone’s center; the record gives no point)
A large tree was blown over onto a shed 4 miles north of Defiance by winds associated with the remnants of Hurricane Ike.
Strong Wind, Jefferson
- When
- September 14, 8:45 AM CST
- Where
- Jefferson forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.261, -90.538 (the zone’s center; the record gives no point)
Numerous trees, tree limbs and power lines were blown down by winds associated with the remnants of Hurricane Ike.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Tropical Storm in Texas, September 12 to 14, 200836 deaths · 2,409 injured · $13 billion · 25 events
- Hurricane and Tropical Storm in Texas, September 12 to 14, 20081 death · $1.3 billion · 8 events
- Hurricane and Tornadoes in Louisiana, September 12 to 15, 2008$659 million · EF2 · 21 events
- Storm Surge and High Surf in Texas, September 12 to 14, 20081 death · 2 injured · $3.7 million · 6 events
- Flash Flooding and High Wind in Missouri, September 12 to 14, 2008$165,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Iowa, September 12 to 13, 2008$335,000 · 8 events
- Flooding in Iowa, September 12 to 16, 2008$40,000 · 3 events
- Tornadoes and Flash Flood in Kansas, September 12, 2008EF1 · 6 events
- Storm Surge in Texas, September 12 to 15, 2008$20,000 · 3 events
- Flash Flood in Colorado, September 12, 2008$20,000 · 1 event
- Flash Flooding in Missouri, September 12, 20089 events
- Tornadoes and Flash Flood in Kansas, September 12 to 13, 2008$8,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 138197, 138198, 138199, 138216, 138222, 138201, 138203, 138209, 138202, 138204, 138210, 138223, 138225, 138229, 138230, 138200, 138226, 138228, 138233, 138235, 139313, 136941, 138234, 138236, 138238, 139317, 139314, 139315, 139316, 139312, 138237, 138239.